Journal Article

Queues and Hierarchies

A. W. Beggs

in The Review of Economic Studies

Published on behalf of Review of Economic Studies Ltd

Volume 68, issue 2, pages 297-322
Published in print April 2001 | ISSN: 0034-6527
Published online April 2001 | e-ISSN: 1467-937X | DOI: http://dx.doi.org/10.1111/1467-937X.00170
Queues and Hierarchies

Show Summary Details

Preview

This paper examines the optimal structure of hierarchies when workers differ in the range of tasks they can perform. A hierarchical system may reduce costs by allowing most tasks to be handled by unskilled workers. This may however increase delay for those tasks which must pass through several layers before reaching the appropriate level. The paper characterises an optimal hierarchy when such a trade-off exists.

Journal Article.  0 words. 

Subjects: Economics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.